Alert archive / Kansas / Fire Weather Watches in 2011

Fire Weather Watch 21, NWS Goodland, KS

June 28, 201113 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this fire weather watch at Jun 28, 2011, 2:47 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jun 30, 2011, 1:00 PM CDT. It was in force for 18 min.

The area

The counties it named.

The facts

Issued
Jun 28, 2011, 2:47 PM CDT (19:47 UTC)
In effect from
Jun 30, 2011, 1:00 PM CDT
Expired
Jun 30, 2011, 1:18 PM CDT
In force
18 min
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2151 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WWUS83 KGLD 281947
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM MDT TUE JUN 28 2011

COZ253-254-KSZ013>016-027>029-041-042-291200-
/O.NEW.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
147 PM MDT TUE JUN 28 2011 /247 PM CDT TUE JUN 28 2011/

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...
016...027...028...029...041...042...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT THURSDAY AFTERNOON. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE 
  WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...
  FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...
  FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND 
  FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY SOUTHWEST WINDS...LOW
  HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN
  EXPLOSIVE FIRE GROWTH POTENTIAL GENERALLY ALONG AND SOUTH OF
  HIGHWAY 24 ON THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
4 follow-up statements
824 
WWUS83 KGLD 291029
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
429 AM MDT WED JUN 29 2011

COZ252-KSZ001>004-NEZ079>081-291830-
/O.EXA.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
429 AM MDT WED JUN 29 2011 /529 AM CDT WED JUN 29 2011/

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...
004...079...080...081 AND 252...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT THURSDAY AFTERNOON. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 
  002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR AND FIRE WEATHER 
  ZONE 004 NORTON. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...
  FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY SOUTHWEST WINDS...LOW
  HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN
  EXPLOSIVE FIRE GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ253-254-KSZ013>016-027>029-041-042-291830-
/O.CON.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
429 AM MDT WED JUN 29 2011 /529 AM CDT WED JUN 29 2011/

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...
015...016...027...028...029...041...042...253 AND 254...

A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE 
  WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM... 
  FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN... 
  FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND 
  FIRE WEATHER ZONE 042 WICHITA. 

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY SOUTHWEST WINDS...LOW
  HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN
  EXPLOSIVE FIRE GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
940 
WWUS83 KGLD 292346
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT WED JUN 29 2011

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200-
/O.CON.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
546 PM MDT WED JUN 29 2011 /646 PM CDT WED JUN 29 2011/

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...
015...016...027...028...029...041...042...253 AND 254...

A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE 
  WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM... 
  FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN... 
  FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND 
  FIRE WEATHER ZONE 042 WICHITA. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY SOUTHWEST WINDS...LOW 
  HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN 
  EXPLOSIVE FIRE GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
376 
WWUS83 KGLD 300840
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
240 AM MDT THU JUN 30 2011

COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-301800-
/O.UPG.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/
/O.NEW.KGLD.FW.W.0031.110630T1800Z-110701T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
240 AM MDT THU JUN 30 2011 /340 AM CDT THU JUN 30 2011/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...
015...027...028...029...041...042...079...080...081...252...
253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 
  014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER 
  ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER 
  ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER 
  ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...
  FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTH 20 TO 25 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS...LOW HUMIDITY
  AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN EXPLOSIVE FIRE
  GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ004-016-301800-
/O.EXT.KGLD.FW.A.0021.110630T1800Z-110701T0300Z/
NORTON-GRAHAM-
340 AM CDT THU JUN 30 2011

...FIRE WEATHER WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 004 AND 016...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THIS EVENING. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 016 GRAHAM...FIRE
  WEATHER ZONE 004 NORTON. 

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS AND LOW HUMIDITY
  MAY RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
064 
WWUS83 KGLD 301818
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1218 PM MDT THU JUN 30 2011

KSZ004-016-010230-
/O.UPG.KGLD.FW.A.0021.000000T0000Z-110701T0300Z/
/O.EXA.KGLD.FW.W.0031.000000T0000Z-110701T0300Z/
NORTON-GRAHAM-
118 PM CDT THU JUN 30 2011

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004 AND
016...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 004 NORTON AND 
  FIRE WEATHER ZONE 016 GRAHAM.

* WINDS...SOUTH INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 30
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS AND LOW HUMIDITY WILL
  RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-010230-
/O.CON.KGLD.FW.W.0031.000000T0000Z-110701T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
1218 PM MDT THU JUN 30 2011 /118 PM CDT THU JUN 30 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...013...014...015...027...028...029...041...
042...079...080...081...252...253 AND 254...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... 
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... 
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR... FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 
  014 THOMAS... FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER 
  ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER 
  ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER 
  ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... 
  FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW. 

* WINDS...SOUTH INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 30
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS AND LOW HUMIDITY WILL
  RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this fire weather watch went out at Jun 28, 12:25 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 28, 12:25 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1125 AM MDT TUE JUN 28 2011

.DISCUSSION...
248 AM MDT TUE JUN 28 2011

EARLY MORNING WV IMAGERY AND H5 ANALYSIS SHOW WESTERLY FLOW ACROSS
HIGH PLAINS ON NORTH SIDE OF WELL ESTABLISHED 595 RIDGE ACROSS
SOUTHERN CONUS. WEAK SHORTWAVE TROUGH CURRENTLY OVER WESTERN CWA
RESULTED IN ISO SHOWERS/THUNDERSTORMS SOUTH OF INTERSTATE 70. ALL
THAT IS LEFT OF THIS ACTIVITY EARLY THIS MORNING IS IN THE PROCESS
OF DISSIPATING AS SUBSIDENCE BUILDS OVER CWA ON THE BACK OF
SHORTWAVE.

RIDGING IS EXPECTED TO BEGIN BUILDING OVER CWA RESULTING IN ABOUT
10F WARMER TEMPS THIS AFTERNOON COMPARED TO MON. GUIDANCE
CONTINUES TO SHOW ARRIVAL OF ANOTHER SHORTWAVE TROUGH OVER CENTRAL
ROCKIES THIS AFTERNOON...PUSHING EASTWARD ACROSS CWA THIS EVENING.
ANY THUNDERSTORM ACTIVITY IN THE AFTERNOON LOOKS TO REMAIN WEST OF
CWA OVER HIGHER TERRAIN IN COLORADO...WITH HIGH CIN OVER CWA
INITIALLY INHIBITING CONVECTION. DRY LINE OVER EASTERN COLORADO
DOES SHIFT EASTWARD DURING AFTERNOON PERIOD AND COULD ACT AS A
FOCUS FOR EARLY THUNDERSTORM INITIATION WERE CAP TO
WEAKEN...HOWEVER OTHER THAN STRAY SHOWER/THUNDERSTORM SNEAKING
INTO EXTREME WESTERN CWA DONT THINK MOST OF CWA WILL SEE ANYTHING
IN THE WAY OF SHRA/TSRA UNTIL AFTER 00Z. NAM/GFS BOTH SHOWING PV
ANOMALY COUPLED WITH LARGE SCALE ASCENT ASSOCIATED WITH ENTRANCE
REGION OF UPPER JET FAVORING INCREASED SHRA/TSRA COVERAGE DURING
EVENING PERIOD ACROSS REMAINDER OF CWA.

FORECAST FOCUS ON WED/THU TURNS TO EXPECTED VERY HOT/DRY CONDITIONS.
590 H5 RIDGE AXIS BUILDS IN OVER CWA...WITH SURFACE DOWNSLOPE AND
RISING H85 TEMPS TO AROUND 35C SUPPORTING WIDESPREAD 100 DEGREE
TEMPS BOTH DAYS. A FEW LOCATIONS IN THE WESTERN CWA MAY APPROACH
RECORD HIGHS ON THU. MOST RECORD HIGHS MAY BE OUT OF REACH AT SOME
OF THE TRADITIONAL WARM SPOTS WHERE TEMPS THU MAY APPROACH 110.
CONSIDERING THE DRY NATURE OF THE AIR MASS ON BOTH DAYS FIRE
WEATHER WILL BE A CONCERN IN ADDITION TO THE HEAT...WITH THU
CURRENTLY THE MOST FAVORABLE FOR REACHING RED FLAG CRITERIA ON
WINDS. FUELS OVER ALL BUT NORTON/GRAHAM COUNTIES ARE CURRENTLY
CONSIDERED FAVORABLE FOR EXPLOSIVE FIRE GROWTH...SO THIS WILL NEED
TO BE MONITORED GOING FORWARD.

COLD FRONT ARRIVES THU NIGHT AS UPPER TROUGH MOVES OUT OF GREAT
BASIN TOWARDS CENTRAL ROCKIES. MODEL SOUNDINGS CURRENTLY SHOW VERY
DEEP DRY LAYER IN PLACE AHEAD OF FROPA WITH HIGH CIN VALUES NEVER
FULLY WEAKENING UNTIL LATER IN THE EVE...SO CONFIDENCE ISNT VERY
HIGH IN PRECIP POTENTIAL THU AFTERNOON. WITH THE FROPA AND
INCREASING MOISTURE RETURN ALONG FRONT THU EVE/OVERNIGHT CANT RULE
OUT A FEW TSRA...SO I KEPT THE SLIGHT CHANCE POPS GOING DURING THE
THU EVE/OVERNIGHT PERIODS.

DAYS 4-7...NO CHANGES MADE.

DR
&&

.AVIATION...
1116 AM MDT TUE JUN 28 2011

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD FOR BOTH SITES. THE
ONLY EXCEPTION WOULD BE DURING THE EVENING WHEN THUNDERSTORMS ARE
POSSIBLE. FOR NOW WILL MENTION VCTS FOR KGLD AS TIMING OF
DEVELOPMENT IS STILL UNCERTAIN. FOR KMCK ONLY MENTIONED CB AS THE
BETTER LIFT SHOULD BE ALONG AND SOUTH OF I-70. HOWEVER MODELS DO
SHOW A MINOR UPPER LEVEL DISTURBANCE MOVING OVER THAT AREA DURING
THE EVENING...SO THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT.

JTL
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 28, 11:33 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1033 AM MDT TUE JUN 28 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1033 AM MDT TUE JUN 28 2011 /1133 AM CDT TUE JUN 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON OVER EASTERN COLORADO...INCREASING IN COVERAGE AS THEY
SPREAD EAST OVER THE REST OF THE AREA THIS EVENING AND OVERNIGHT
TONIGHT. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL...STRONG
WINDS...AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO ALSO
CANNOT BE RULED OUT LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY
NIGHT. WHILE NO WIDESPREAD SEVERE WEATHER EPISODES ARE
EXPECTED...AN ISOLATED STRONG STORM OR TWO CANNOT BE RULED OUT.

VERY HOT CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA ON
WEDNESDAY AND THURSDAY. HIGH TEMPERATURES OVER 100 DEGREES ARE
EXPECTED BOTH DAYS...WITH THE HOTTEST DAY OCCURRING ON THURSDAY
WHEN TEMPERATURES MAY APPROACH RECORD LEVELS OF 105 TO 110.
CRITICAL FIRE WEATHER CONDITIONS MAY ALSO BE MET BOTH DAYS WITH
LOW HUMIDITY AND BREEZY SOUTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:47 AM CDTSpecial Weather StatementGLDWallace13 min
Jun 28, 12:56 AM CDTSevere Thunderstorm WarningGLDLogan, Wallace, Wichita34 min
Jun 28, 1:29 AM CDTSpecial Weather StatementGLDLogan31 min

Nearby

Fire Weather Watches in Kansas, 2011Fire Weather Watches in Colorado, 2011Fire Weather Watches in Nebraska, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.